Interior Health is notifying the public about carfentanil, a white powder substance. Two separate, seized samples, taken in November of 2019 in Salmon Arm, were confirmed to be Carfentanil, fentanyl, heroin and caffeine on December 17, 2019.
Carfentanil is an extremely toxic opioid linked with many fatalities in BC
People who are considering using drugs experimentally or for recreational purposes are encouraged to avoid the use of illegal drugs at this time. Anyone using illegal drugs is advised to take steps to reduce the risk:
Don’t mix different drugs (including pharmaceutical medications, street drugs, and alcohol).
Don’t take drugs when you are alone. Leave door unlocked. Tell someone to check on you.
Use less and pace yourself. Do testers to check strength – take a small sample of a drug before taking your usual dosage.
Keep an eye out for your friends – stay together and look out for each other.
Carry a Naloxone kit and know how to use it. A list of locations to get a kit can be found on the Interior Health website or on the Toward the Heart website.
Recognize the signs of an OD: slow or no breathing, gurgling or gasping, lips/fingertips turning blue, difficult to rouse (awaken), non-responsive.
If someone thinks they may be having an overdose or is witnessing an overdose, follow the SAVE ME steps and call 9-1-1 immediately, do not delay.
Consider treatment options – talk with your health-care provider or contact one of our Mental Health and Substance Use offices in IH, which offer a full range of services to improve the health and well-being of people with substance use problems. In addition, you can contact HealthLinkBC / 8-1-1 or visit the provincial government website, which offers information about recovery services and treatment support.